Alert archive / Kansas / Wind Advisories in 2018
Wind Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 4, 2018, 9:27 AM CST for 8 counties in Kansas. It took effect at Mar 4, 2018, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2018, 9:27 AM CST (15:27 UTC)
- In effect from
- Mar 4, 2018, 12:00 PM CST
- Expired
- Mar 4, 2018, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 87 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS73 KICT 041527 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 927 AM CST Sun Mar 4 2018 ...South winds will increase again this afternoon... KSZ033-048>051-067-068-083-050000- /O.NEW.KICT.WI.Y.0006.180304T1800Z-180305T0000Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Sedgwick- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 927 AM CST Sun Mar 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * Winds...South 25 to 30 mph with gusts up to 45 mph. * Timing...of the strongest winds from Noon until 6 pm. * Impacts...Driving may be difficult, especially for high profile vehicles on east west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
091 WWUS73 KICT 042115 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 315 PM CST Sun Mar 4 2018 KSZ033-048>051-067-068-083-051115- /O.NEW.KICT.WI.Y.0007.180305T1500Z-180306T0000Z/ /O.NEW.KICT.WI.Y.0008.180306T1500Z-180307T0200Z/ /O.CON.KICT.WI.Y.0006.000000T0000Z-180305T0000Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Sedgwick- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 315 PM CST Sun Mar 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST TUESDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 9 AM to 6 PM CST Monday. A Wind Advisory has also been issued from 9 AM to 8 PM CST Tuesday. * Winds...Today, southerly at 25 to 35 mph with gusts up to 45 mph. On Monday, northwest 25 to 35 mph with gusts up to 45 mph. On Tuesday, northwest 30 to 40 mph with gusts up to 50 mph. * Timing...of the strongest winds from late morning until late afternoon or early evening. * Impacts...Driving may be difficult, especially for high profile vehicles on east west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-047-052-053-069-082-091>093-051115- /O.NEW.KICT.WI.Y.0007.180305T1500Z-180306T0000Z/ /O.NEW.KICT.WI.Y.0008.180306T1500Z-180307T0200Z/ Russell-Barton-Marion-Chase-Butler-Kingman-Harper-Sumner-Cowley- Including the cities of Russell, Great Bend, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Kingman, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 315 PM CST Sun Mar 4 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST TUESDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 9 AM to 6 PM CST Monday. A Wind Advisory has also been issued from 9 AM to 8 PM CST Tuesday. * Winds...Northwest 25 to 35 mph with gusts up to 45 mph on Monday. Northwest 30 to 40 mph with gusts up to 50 mph on Tuesday. * Timing...of the strongest winds from late morning until late afternoon or early evening. * Impacts...Driving may be difficult, especially for high profile vehicles on east west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ070>072-094>096-098>100-051115- /O.NEW.KICT.WI.Y.0008.180306T1500Z-180307T0200Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 315 PM CST Sun Mar 4 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST TUESDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 9 AM to 8 PM CST Tuesday. * Winds...Northwest 25 to 35 mph with gusts up to 45 mph. * Timing...of the strongest winds from late morning until late afternoon or early evening. * Impacts...Driving may be difficult, especially for high profile vehicles on east west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Vaughan
388 WWUS73 KICT 050006 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 606 PM CST Sun Mar 4 2018 KSZ033-048>051-067-068-083-051415- /O.EXP.KICT.WI.Y.0006.000000T0000Z-180305T0000Z/ /O.CON.KICT.WI.Y.0007.180305T1500Z-180306T0000Z/ /O.CON.KICT.WI.Y.0008.180306T1500Z-180307T0200Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Sedgwick- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 606 PM CST Sun Mar 4 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CST TUESDAY... ...WIND ADVISORY FOR TODAY HAS EXPIRED... * Winds...West 30 to 40 mph with gusts up to 50 mph. * Timing...of the strongest winds from late morning until late afternoon or early evening. * Impacts...Driving may be difficult, especially for high profile vehicles on east west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-047-052-053-069-082-091>093-051415- /O.CON.KICT.WI.Y.0007.180305T1500Z-180306T0000Z/ /O.CON.KICT.WI.Y.0008.180306T1500Z-180307T0200Z/ Russell-Barton-Marion-Chase-Butler-Kingman-Harper-Sumner-Cowley- Including the cities of Russell, Great Bend, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Kingman, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 606 PM CST Sun Mar 4 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CST TUESDAY... * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Timing...of the strongest winds from late morning until late afternoon or early evening. * Impacts...Driving may be difficult, especially for high profile vehicles on east west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ070>072-094>096-098>100-051415- /O.CON.KICT.WI.Y.0008.180306T1500Z-180307T0200Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 606 PM CST Sun Mar 4 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CST TUESDAY... * Winds...Northwest 25 to 35 mph with gusts up to 45 mph. * Timing...of the strongest winds from late morning until late afternoon or early evening. * Impacts...Driving may be difficult, especially for high profile vehicles on east west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:51 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 4, 5:51 AM CST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Wichita KS 551 AM CST Sun Mar 4 2018 .SHORT TERM...(Today through Tuesday night) Issued at 350 AM CST Sun Mar 4 2018 Forecast Headlines/Highlights: 1) Fire Weather Watch that had been issued for Barton & Russell counties has been upgraded to a Red Flag Warning. The Red Flag Warning is in effect from noon until 6 PM CST. 2) Very strong NW winds will result in a dangerous grassland fire situation both Mon & Tue. For further details please refer to the ".Fire Weather..." section that appears toward the end of this discussion. Today & Tonight: Little change in overall pattern is projected with intense surface cyclogenesis occurring near/along the CO/KS border this afternoon in response to a strong, upper-deck wave that'll cross the Central Rockies this afternoon & tonight. South winds sustained from 20 to 30 mph would inject richer moisture into KS which would offset the strong winds that, combined with lower-deck clouds, should limit highs in most areas to the 60s. Great Bend and Russell would be the exceptions where highs should hit the mid 70s. The increasing lower-deck moisture advection would interact with the approaching upper-deck wave to induce showers & thunderstorms to develop this afternoon with the convection continuing into this evening. Though the thunderstorm potential appears to be increasing, the thunderstorms should behave as the cap remains fairly strong. Will however keep the mention of small hail as the deep-layer shear is impressive. Mon-Tue Night: By far the greatest concern continues to be VERY STRONG NW winds. As the afore-mentioned cyclone continues to strengthen as it lifts E/NE across Nebraska & the Dakotas, the attendant cold front, that will surge across most of KS late tonight, would cross the KS/MO border Mon morning. With the vicious surface cyclone occluding as it lifts almost due north, the NW winds that'll spread across KS will be strong enough for winds to easily reach advisory criteria. Was STRONGLY tempted to hoist the red flags for all areas Mon afternoon but after coordinating with neighboring offices the Fire Weather Watch will remain intact. On Tue, the intense upper-deck cyclone will be driven SE across the Mid-MS Valley Tue afternoon. In fact, a "double barrel" cyclonic pattern develops from Ontario to the OH Valley. This would likewise drive the surface cyclone SE across MO. As a result, the NW winds occurring on Tue will be even stronger. A High Wind Warning may be required for Central KS so be alert. .LONG TERM...(Wednesday through Saturday) Issued at 350 AM CST Sun Mar 4 2018 Wed-Fri: The remainder of the work-week will be quiet as broad ridging spreads across the Plains. Next Weekend: The next chance for rain is scheduled to arrive on Sat as a sharp mid-upper shortwave sprints SE. There is disagreement between the faster GFS versus the slower ECMWF, but the chances for rain appear decent. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 541 AM CST Sun Mar 4 2018 Aviation concern will be low clouds today and tonight. Strong south winds continue to slowly increase moisture across the area with low clouds increasing in coverage the last few hours. Confidence is high that MVFR ceilings will remain in place this morning for areas along and west of I-135 with these cigs eventually making it to KCNU this afternoon. Should see some pockets of IFR levels show up this afternoon and become more widespread early this evening. Some drizzle is also expected by early this evening at most sites. Low clouds will decrease from west to east tonight as a cold front moves through. An area of showers and isolated storms should lift out of OK and across mainly southeast KS after 21z and should be out of se KS by 05z. && .FIRE WEATHER... Issued at 350 AM CST Sun Mar 4 2018 The strong NW winds that'll likely reach a sustained 30-40 mph on Mon & 35-45 mph on Tue, with the stronger winds in Central KS, will send the grassland fire danger sky-rocketing. Red Flag warnings are all but certain to be required the forecast should be monitored closely! && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 63 41 60 33 / 20 30 0 0 Hutchinson 66 40 60 32 / 20 20 0 0 Newton 63 40 57 32 / 30 30 0 0 ElDorado 62 43 59 33 / 30 40 0 0 Winfield-KWLD 61 44 61 32 / 30 30 0 0 Russell 76 37 56 31 / 10 10 0 0 Great Bend 74 38 57 31 / 10 10 0 0 Salina 68 40 58 33 / 30 30 0 0 McPherson 66 39 59 32 / 20 30 0 0 Coffeyville 61 48 62 33 / 40 60 20 0 Chanute 59 46 59 33 / 40 60 20 0 Iola 59 46 57 34 / 40 60 20 0 Parsons-KPPF 59 47 60 33 / 40 60 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for KSZ032-033-047>053-067>071-082-083-094-095. Red Flag Warning from noon today to 6 PM CST this evening for KSZ032-047. && SHORT TERM...EPS LONG TERM...EPS AVIATION...RBL FIRE WEATHER...EPS
Hazardous weather outlook, Mar 4, 4:28 AM CST, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 428 AM CST Sun Mar 4 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 428 AM CST Sun Mar 4 2018 This hazardous weather outlook is for portions of Central, South Central and Southeast Kansas. .DAY ONE...Today and Tonight An extreme grassland fire danger is likely in Barton and Russell counties this afternoon while a very high grassland fire danger is likely in most other areas. For further details, please refer to the Red Flag Warning that has been issued for Barton and Russell counties. A few thunderstorms remain possible this afternoon and this evening and may produce some small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday A dangerous grassland fire situation will exist across the region both Monday and Tuesday. For many areas, the grassland fire danger will likely reach catastrophic levels, especially on Tuesday. Northwest winds from 25 to 35 mph, with gusts around 45 mph, that are likely on Monday will be even stronger on Tuesday. All fire weather-related products should be monitored closely! .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:56 AM CST | Red Flag Warning | ICT | Barton, Russell | 14 hr |
| Mar 4, 3:15 PM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 18 more | 27 hr |
| Mar 4, 3:15 PM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 52 hr |
| Mar 4, 3:24 PM CST | Fire Weather Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 24 hr |
| Mar 4, 3:24 PM CST | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.